Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 1, NWS Austin/San Antonio, TX

February 12, 2025Lee County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 12, 2025, 1:06 AM CST for Lee County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2025, 1:06 AM CST (07:06 UTC)
Expired
Feb 12, 2025, 1:30 AM CST
In force
24 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lee County, TX

The radar

The Ft Hood radar (KGRK), 61 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 11:04 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Feb 11, 11:04 PM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1104 PM CST Tue Feb 11 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 218 PM CST Tue Feb 11 2025

Key Messages:

-  The ongoing round of showers and convection forecast to decrease
   later this afternoon but another round to develop into and
   through the overnight hours

-  Isolated flooding possible with locally heavy rain. Small hail to
   marginally severe hail possible with the strongest storm cells as
   well

-  Visibilities to lower more overnight with dense fog possible

-  Roller coaster in the temperature department through the next 36
   hours

A messy and complex short term synoptic pattern is ongoing across
the region as there are several key weather features, both down near
the surface and aloft, that are impacting the forecast. the initial
front that moved across the region this past Sunday has remained
pinned along the gulf coast. At the same time, a secondary
reinforcing boundary with the shot of even cooler air has moved into
the region out of the north. This is evident as portions of Burnet
and Llano county have seen the temperatures drop from the low 50s
this morning into the mid 40s this afternoon. While a shortwave
helped to fire showers and elevated storms this morning. I believe
the training convection into early this afternoon on portions of the
I-35 corridor through Travis/Bastrop counties has become latched
onto this secondary boundary and is being further aided by greater
isentropic lift. Between 1 to 3 inches of rain has already fallen
locally within the heavier banded activity. The short term guidance
is doing much better with the cooler air in the Hill Country in wake
of this secondary boundary. These models also indicate that ongoing
convection should begin to decrease in coverage and wane into and
through the mid to late afternoon hours.

A temporary lull or at least a general decline in areal coverage of
rain and storms will be expected through this evening. However, it
will stay short lived as another shortwave, with even a slightly
stronger vort max compared to the last, arrives from the west. This
will be generate another round of showers and elevated convection
across the entering and through the overnight hours across the
region. This activity may align along portions of the I-35 corridor
once more. However, the models seem to be a bit more progressive
with this next round with the activity, hopefully not latching onto
a boundary, like this first initial round. The latest guidance does
show most activity sliding to the east by sunrise along the I-35
corridor and by mid-morning farther to the east.

Locally heavy rainfall with either of these rounds could pose some
additional isolated flooding with localized additional amounts up to
1 to 2 inches. WPC did upgrade portions of Austin and points east
within a level 2 of 4 risk for excessive rainfall. Additionally, a
level 1 of 4 risk extends farther southeast across San Antonio to
near Pearsall.

Small to marginally severe hail could be possible within any of the
stronger elevated thunderstorm cores. Instability aloft featuring
MUCAPE up to 750 J/kg, mid-level lapse rates near 7.5 C/km, and
strong deep layer shear will support this potential. A few reports
of pea sized hail did come in from this initial round of storms. We
are not as concerned for strong winds or the threat of an isolated
tornado given the elevated nature of these storms. The latest SPC
convective outlook places a level 1 out of 5 risk for severe storms
for locations mainly east of the I-35 corridor, but includes the San
Antonio metro area.

Patchy to areas of fog and low to very low cloud ceilings also will
be expected to continue into and through tonight. THe latest short
term guidance actually show visibilities could crash even more late
overnight into Wednesday morning as the second rounds is ending or
has ended. We'll monitor as fog could become dense as well. If it
becomes widespread enough, a Dense Fog Advisory could not be ruled
out.

The morning fog and low clouds will quickly improve as skies are to
clear out from west-northwest to east-southeast on Wednesday into
the afternoon as the flow turns to a drier northwesterly flow behind
what looks to be a dryline or pacific front. With the flow now off
the terrain of Mexico, some compressional heating ahead of the next
front along with completely sunny skies, expect for a much warmer
day across the region. Highs could hit 90 degrees over portions of
the southwestern Rio Grande Plains while our northern and northeast
most locations should get back into the 70s.

Lastly, a dry but strong cold front surges southward throughout the
region from early Wednesday evening into Wednesday night as strong
high pressure builds southward across the southern plains. Winds
shift and increase out of the north. This will help to usher in a
colder and much drier airmass into the region. Temperatures fall
into the 30s and 40s for most by Thursday morning. The Hill Country,
especially farther north, could experience a light freeze. Wind
chills on Thursday morning will be even lower with values in the 20s
throughout the Hill Country and low to mid 30s elsewhere except for
locations near the Rio Grande.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 218 PM CST Tue Feb 11 2025

Key Messages:

- Dry and cool Thursday and Friday with morning freezes over the Hill
  Country.

- Dry and warm on Saturday before a front brings cooler air Sunday into
  early next week.

- Elevated fire weather conditions possible across the Rio Grande and
  southern Edwards Plateau on Saturday and Sunday afternoons.

Cold air will be spreading across South-Central Texas in the wake of
a cold front Thursday, with light morning freezes for the Hill
Country with wind chills dipping into the mid-20s. Subtly rising air
ahead of a weak shortwave will push clouds over our area, keeping
highs in the 40s north of I-10 and 50s to the south. Can't
completely rule out some light rain mainly along the Balcones
Escarpment, but dry air near the surface should cause most raindrops
to evaporate before reaching the ground. Expect another round of
chilly overnight lows into Friday morning in the 30s and 40s with
patchy freezes for the Hill Country. Building southerly winds Friday
afternoon will allow for warmer temperatures, but cloud cover will
keep the increase muted with highs forecast to be in the upper 50s
to mid-60s. However, if cloud cover develops earlier, highs may end
up a few degrees colder than currently forecast.

Moisture will begin funneling over mainly the Coastal Plains and I-
35 corridor beginning Friday afternoon as a low-level jet develops
ahead of a strong upper-level trough. However, coverage of any
resulting rainfall will be limited by the brevity of the moisture
return. Best chances will be mainly along and east of Highway 77
through Saturday morning. Clouds break Saturday afternoon as a
baroclinic trough works in drier air, resulting in highs reaching
the mid-70s to lower 80s. This may present elevated fire weather
conditions mainly for our western counties mainly west of Highway
83.

Another cold front is forecast to quickly push across
South Central Texas by late Saturday afternoon into the evening,
with breezy and dry northerlies behind the front. Cold northerly
winds will remain in place until Monday morning, keeping daytime
highs cool in the 50s and 60s with chilly mornings in the 30s for
most areas to the 40s for our southwestern counties. Elevated fire
weather potential will likely accompany the driest air out west.
Sunday night/Monday morning looks to be the coldest period with a
more widespread freeze possible north of I-10. Southerly winds
return by Tuesday, providing some warmth with highs in the 70s. The
temperature roller coaster looks to continue with another shot of
colder air possibly in store just beyond the end of the forecast
period.

&&

.AVIATION...
(06Z TAFS)
Issued at 1100 PM CST Tue Feb 11 2025

I-35 terminals are beginning to see the midnight ramp-up of deeper
convection with some heavy downpours possibly taking the VSBY to
below 1SM at times. This convection now looks on track to miss DRT,
eliminate the need for the PROB30 group from earlier. CIGs should
steadily trend lower regardless of the convection, and then some
patchy fog could go below a mile after the convection wanes and
shifts east. The CIG and VSBY restrictions may be slow to clear
after daybreak as the W/NW winds aren't particularly strong through
midday. By noon, clearing should have taken place. The next
significant event period is the arrival of a dry front late Wednesday
evening, with some sustained 20 knot winds possible at AUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              47  78  37  46 /  80  10   0  10
Austin Bergstrom Intl Airport  48  77  36  48 /  80  10   0  10
New Braunfels Muni Airport     49  81  40  49 /  80  10   0  10
Burnet Muni Airport            44  75  33  45 /  60   0   0  10
Del Rio Intl Airport           58  85  47  60 /  40   0   0  10
Georgetown Muni Airport        44  74  33  46 /  70  10   0  10
Hondo Muni Airport             53  84  41  53 /  70   0   0  10
San Marcos Muni Airport        48  78  37  48 /  80  10   0  10
La Grange - Fayette Regional   52  76  39  47 /  80  20   0  10
San Antonio Intl Airport       50  82  41  50 /  70  10   0  10
Stinson Muni Airport           51  83  44  52 /  70  10   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Brady
Long-Term...Tran
Aviation...18

In the hours before

Special weather statement, Feb 12, 12:51 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1251 AM CST Wed Feb 12 2025

TXZ193-194-120715-
Bastrop TX-Lee TX-
1251 AM CST Wed Feb 12 2025

...A strong thunderstorm will impact portions of northeastern Bastrop
and northern Lee Counties through 115 AM CST...

At 1251 AM CST, Doppler radar was tracking a strong thunderstorm near
Paige, or 11 miles northeast of Bastrop, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lexington, Dime Box, Fedor, Paige, Circle D-KC Estates, Tanglewood,
Camp Swift, Bastrop State Park, Blue, Old Dime Box, McDade, Leo,
Lincoln, Manheim, and Buescher State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3038 9679 3009 9722 3022 9734 3053 9701
      3056 9696 3054 9695 3054 9692 3049 9690
      3048 9691 3046 9690 3046 9688 3043 9687
      3043 9685
TIME...MOT...LOC 0651Z 227DEG 48KT 3023 9719

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

17

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 12:51 AM CSTSpecial Weather StatementEWXLee24 min
Feb 12, 1:15 AM CSTSpecial Weather StatementEWXCaldwell, Guadalupe45 min
Feb 12, 1:27 AM CSTSpecial Weather StatementEWXBastrop, Lee48 min
Feb 12, 1:55 AM CSTSpecial Weather StatementEWXTravis65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.